U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Black tarry diarrhea

A female asked:
Dr. Philip Miller
A Verified Doctoranswered
A US doctor answeredLearn more
YES-colitis: I advise immediate GI evaluation and testing of blood, urine and stool for infection.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 25-year-old female asked:
Dr. Milton Alvis, jr
Preventive Medicine 41 years experience
Yes and No: Classic melena (digested black blood) in stool is not just tarry appearance: also has a particular foul order, very different from usual feces. So not... Read More
Dr. Charles Cattano
Gastroenterology 39 years experience
Dark-colored stool: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly sug... Read More
A female asked:
Dr. Melissa Gowans
Pediatrics 21 years experience
MoreInfoNeeded: Your friend needs to be the one asking the question - More details are really needed in order to effectively determine what may be causing the diarrhe... Read More
A 23-year-old male asked:
Dr. Gurmukh Singh
Pathology 49 years experience
Yes to both: GI bleeding in colitis may cause black tarry stools. Some colitis, e.g, C diff, may present as watery diarrhea and later have bleeding and black tarry... Read More
A 37-year-old female asked:
Dr. Shari Schabowski
Specializes in Emergency Medicine
Black substance: Any time someone vomits dark/black substance that appears like coffee grounds that they did not ingest - it suggests they are vomiting digested blood... Read More
A 64-year-old female asked:
Dr. Ira Friedlander
Cardiac Electrophysiology 42 years experience
These are not: good signs/symptoms. You should be evaluated ASAP by a health care professional. Make an appointment today.
A 64-year-old female asked:
Dr. Stephen Southard
Internal Medicine 15 years experience
Black stools are ...: Concerning. With the symptoms you describe, that could suggest that you are having an intestinal hemorrhage. Please seek an in person evaluation. ... Read More
A member asked:
Dr. Julian Raffoul
Specializes in General Practice
See a doctor: You may have viral (or bacterial) gastroenteritis. Considering the amount of watery diarrhea you have passed, I highly recommend evalu... Read More
A female asked:
Dr. Visalakshi Vallury
Family Medicine 24 years experience
Evaluation: While pepto bismol (bismuth subsalicylate) can cause dark stools, persistent black, tarry stools with dizziness and weight loss needs further evaluati... Read More
A 35-year-old female asked:
Dr. Alfredo Garcia
Pediatrics 56 years experience
Clindamycin: I would stop taking the Clindamycin but have your stool tested for c. Diff. Contact your doctor for an alternate antibiotic.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership